FREE ground shipping on orders over $50 USD + Join our newsletter and get 20% OFF

Is your workout causing your acne?

If you have oily skin and you enjoy working out (it doesn't matter what type of sport you are practicing) you might be experiencing sweat acne.

Other common names: sweat pimples, sweating acne breakouts, heat rash or workout acne.

 

Is sweating good for your skin?

Yes and no.

 

- Yes, sweat is produced as a mechanism to lower your internal temperature.

 

- No, it may cause a condition know as sweat acne, where your pores become clogged, which creates inflammation and bacteria proliferation resulting in those nasty red bumps. Athletes have the following risk factor that makes them more susceptible to this disorder:  

 

1. Sweat, while effective in cooling our body, it blocks your pores. The places where sweat accumulates are going to be the areas where you are going to have acne: most commonly chest and back. 

 

2. Tight synthetic clothes harbor sweat which if left for long periods of time can block your pores.

 

3. Vitamin B has a direct relationship with acne. Many athletes take multivitamin complexes and some get Vitamin B12 shots.

 

4. Testosterone is often used by some athletes to increase muscle mass. This hormone increases sebum production by the sebaceous gland which causes acne.

 

Here are some of my suggestions on how to prevent sweat acne or treat workout acne from appearing.

 

1. Always shower after an intense workout.

 

- an after-workout body wash for acne is specifically designed to fight sweat acne. It contains salicylic acid which prevents breakouts from appearing and it doesn't leave your skin feeling dry.

 

- If you can't shower change clothes to clean ones.

 

2. Eating a healthy balanced diet gives you all the vitamins and minerals that you need. It's the most effective way to absorb vitamins. If you are a true believer in vitamins but suffer from sweat acne, then I recommend taking multi-vitamin formulations without vitamin B.

 

3. I do not recommend using testosterone or its analogs, this includes corticosteroids. It interferes with your natural hormones and will cause problems in the long run.  

 

Any questions or suggestions?

 Is there any subject you wish to know more about?

Would you like a more technical or medical blog with links to medical articles?

Leave a comment